Saturday, September 12, 2009

RLS and Celexa, RLS and SSRI's

Hello all.

Tonight I decided to taper off of my Celexa. I've been on it for oh about 10 years now, and though it has pretty much cured my despression, I have reason to believe it is actually CAUSING my RLS - Restless Leg Syndrome. I began taking the Celexa my Junior Year of college 2000, and my restless legs syndrome started sometime after that, within a year. NOW, keep in mind, I WAS prescribed a drug called Remeron because of my insomnia, within that time as well. The remeron, prescribed by a very well meaning doctor, was suppose to treat depression and the insomnia. Well, as we increased the dosage, it actually caused the RLS!!! I remember on Spring Break of 2001, I was in Florida with my roomie and friends and I was up crying one night because my legs were just going nuts! It was as if I had to run run run and never stop it was an uncontrolable feeling; on top of that, I truly think it was giving me weight gain and lethargy feelings as well...either that or I didn't get any rest on the trip at night so I felt bad during the day.

So here I am, almost 10 years later, still on the Celexa for the depression. I had considered tapering off slowly and so now I'm doing it. I'm going to take .75 of my pill for a week or two, then go down to .5, then .25, then .25 every other day, then nothing...and meanwhile I'm going to pump myself full of the good stuff - good nutrition, plenty of iron, minerals, vitamins. Lots of water, throughout because my bladder is weak too! I really hopes this works.

The hypothesis: Celexa or a grouping of Celexa and Remeron caused my RLS
The hopeful result: I will be free of taking BOTH the Celexa and the Mirapex(for the RLS) and also lose more weight!!! Drug free for GOOD...

1 comment:

Jeff Eckman said...

I never had restless leg (RLS) before I started taking celexa, i.e. citalopram. It's crept up on me over the past 6 months or so. I describe it kind of like the feeling you get when you get the random "chills"... Like a funny bone feeling in the hips and legs.

I am determined to eliminate this ssri from my system, working with my psychopharm.

Thanks for the validation. And, BTW, I don't take anything else!